Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 26, 2021, 1:39 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 1:39 PM MDT (19:39 UTC)
- Expired
- May 26, 2021, 2:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180 WWUS83 KLBF 261939 SPSLBF Special Weather Statement National Weather Service North Platte NE 239 PM CDT Wed May 26 2021 NEZ057>059-262030- Perkins NE-Lincoln NE-Keith NE- 239 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS... SOUTHEASTERN KEITH AND WESTERN LINCOLN COUNTIES UNTIL 330 PM CDT/230 PM MDT/... At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles north of Grant, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Roscoe, Kingsley Dam and Wild Horse Spring. This includes the following highways... Highway 61 between mile markers 71 and 86, and between mile markers 91 and 97. Interstate 80 in Nebraska between mile markers 126 and 144. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern Nebraska. LAT...LON 4083 10164 4094 10183 4123 10168 4105 10124 TIME...MOT...LOC 1938Z 216DEG 28KT 4095 10168 $$ Gomez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 12:07 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 26, 12:07 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 107 PM CDT Wed May 26 2021 .SHORT TERM...(Today through Thursday) Issued at 358 AM CDT Wed May 26 2021 A potent upstream shortwave is evident per WV imagery early this morning across Idaho, meanwhile a nearly stationary frontal zone is analyzed from central Iowa southwest through central Kansas into the Texas Panhandle. Southeast of this front a moist tropical airmass is in place with surface dew points in the 60s and 70s. The upstream shortwave will advance towards the Northern Plains today. As this occurs a surface low will deepen across southern/eastern Wyoming. This will turn the low-level flow to the southeast across the Western High Plains with a rapid transport of moist air back into the area. By mid-afternoon, surface dew points should be rising to near 60 or the lower 60s across southwest Nebraska into the southern Panhandle. The increasing moisture, surface heating and steep mid- level lapse rates will lead to rapid destabilization. NAM model suggests surface based CAPE will exceed 2500 J/KG within the moist axis by late afternoon. At the same time southwest flow aloft will be increasing as the upstream shortwave advances toward the region. The stronger winds aloft combined with the backed low-level southeast flow will create a strongly sheared environment. Most Hi-Res short term models first develop surface based convection within the upslope southeast flow environment just east of the surface low from the Panhandle into northeast Colorado. Bufkit sounding profiles just ahead of this initial development show a very favorable environment for supercells. As the storms advance eastward into this environment during the late afternoon and early evening, all severe hazards are expected including very large hail and possible tornadoes. Regarding the tornado threat, concerned about a rapid surge of higher theta-e air that quickly advances northward into southwest Nebraska as the LLJ increases around 23-01Z. This surge acts as a warm front in a sense, and could help to focus tornado potential. Storms should quickly grow upscale into a severe MCS with wind damage as they advance into southern Nebraska and northern Kansas mid to late evening. The shortwave will continue to influence our weather Thursday as it tracks across South Dakota. A surface cold front will move across the area early Thursday morning with gusty northwest winds developing. Persistent lift and cold air aloft associated with the South Dakota H7 low will keep the threat of scattered showers across northern Nebraska, but clearing should be in full swing across western Nebraska by afternoon as downglide and drier air both at the surface and aloft advect southeast on the backside of the low. Otherwise a chilly day, especially across northern Nebraska where highs probably won't get above 60F. .LONG TERM...(Thursday night through Tuesday) Issued at 358 AM CDT Wed May 26 2021 Weather looks unsettled the next several days, right through the upcoming Memorial Day weekend. Friday into Saturday, cool high pressure will settle across the Great Lakes region. Cool air will be recycled west and northwest across our area via east to southeast low-level flow on the western side of the high. Then has we head into the second half of the weekend, a long wave trough will develop across the western CONUS and slowly track east into the area the first half of next week. Cool air left over from the aforementioned high pressure system and moist air which begins to advect northward from the Gulf will likely result in widespread cloudiness and periods of rainfall. Appears that a widespread 1 to 2.5 inches of rainfall is possible from Sunday through Tuesday. The latest WPC QPF forecast has lowered totals just a bit from the previous forecast and are generally within the 1 to 2.5 inch range during that period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1239 PM CDT Wed May 26 2021 Isolated thunderstorms will be possible this afternoon across southwest Nebraska, becoming more scattered to widespread this evening. Strong winds and hail will be possible with these storms. Stratus will move in overnight with MVFR to IFR conditions. Winds will become strong Thursday morning with gust of 25 knots possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez
Hazardous weather outlook, May 26, 10:41 AM MDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1141 AM CDT Wed May 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-271645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1141 AM CDT Wed May 26 2021 /1041 AM MDT Wed May 26 2021/ ...SEVERE STORMS LIKELY THIS AFTERNOON AND THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely later this afternoon and evening across all of the outlook area. Though severe thunderstorms are possible across the entire outlook area, the greatest threat for severe storms is south of a line from Hay Springs, to Thedford, to Sargent. In these areas, very large hail greater than 2.5 inches in diameter, damaging wind gusts up to 75 MPH and a few tornadoes are possible with the strongest storms. Thunderstorms will develop off to the west and southwest of the outlook area after 3 PM CDT, with an isolated threat possible earlier. As they move east and northeast into the outlook area, they will encounter abundant low level moisture, strong wind shear, and will quickly become severe. Later in the evening, the severe threat will shift to damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. After quiet conditions Thursday into Friday, active weather will return to the area Friday night. Thunderstorms will be possible Friday night through Tuesday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter groups across the eastern Nebraska Panhandle, Sandhills and southwestern Nebraska, should be ready for activation this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 26, 12:58 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
158 PM CDT Wed May 26 2021
NEZ059-070-071-261945-
Frontier NE-Hayes NE-Lincoln NE-
158 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN LINCOLN AND SOUTHEASTERN HAYES COUNTIES UNTIL 245 PM
CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Culbertson, or 16 miles southwest of Curtis,
moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Curtis, Moorefield, Stockville, Quick, Orafino, Bluegill Haven
Campground, Willow View Campground, Red Willow Reservoir State
Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4047 10089 4077 10031 4053 10013 4035 10066
4035 10080
TIME...MOT...LOC 1858Z 240DEG 27KT 4044 10071
GomezLocal storm report, May 26, 1:34 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 13 N SUTHERLAND 41.35N 101.13W
05/26/2021 E1.00 INCH LINCOLN NE TRAINED SPOTTER
DELAYED REPORT.
&&
MELTZERSpecial weather statement, May 26, 1:34 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 234 PM CDT Wed May 26 2021 NEZ059-262015- Lincoln NE- 234 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 315 PM CDT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Wellfleet, or 17 miles south of North Platte, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Keith, Somerset and Cottonwood Canyon State Wildlife Management Area. This includes the following highways... Interstate 80 in Nebraska between mile markers 187 and 190. Highway 83 between mile markers 58 and 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4076 10081 4091 10093 4109 10056 4082 10035 TIME...MOT...LOC 1934Z 241DEG 29KT 4088 10079 Gomez
Special weather statement, May 26, 1:36 PM MDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 236 PM CDT Wed May 26 2021 NEZ036-037-059-262015- McPherson NE-Lincoln NE-Logan NE- 236 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN... SOUTHWESTERN LOGAN AND EASTERN MCPHERSON COUNTIES UNTIL 315 PM CDT... At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near Tryon, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon and Ringgold. This includes the following highways... Highway 92 between mile markers 196 and 219. Highway 97 between mile markers 12 and 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Nebraska. LAT...LON 4129 10104 4144 10120 4169 10099 4139 10055 TIME...MOT...LOC 1935Z 223DEG 39KT 4149 10097 Gomez
Special weather statement, May 26, 1:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 239 PM CDT Wed May 26 2021 NEZ057>059-262030- Perkins NE-Lincoln NE-Keith NE- 239 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS... SOUTHEASTERN KEITH AND WESTERN LINCOLN COUNTIES UNTIL 330 PM CDT/230 PM MDT/... At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles north of Grant, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Roscoe, Kingsley Dam and Wild Horse Spring. This includes the following highways... Highway 61 between mile markers 71 and 86, and between mile markers 91 and 97. Interstate 80 in Nebraska between mile markers 126 and 144. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern Nebraska. LAT...LON 4083 10164 4094 10183 4123 10168 4105 10124 TIME...MOT...LOC 1938Z 216DEG 28KT 4095 10168 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:58 PM MDT | Special Weather Statement | LBF | Frontier | 47 min |
| May 26, 1:31 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| May 26, 1:34 PM MDT | Special Weather Statement | LBF | Lincoln | 41 min |
| May 26, 1:36 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| May 26, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| May 26, 2:28 PM MDT | Special Weather Statement | LBF | Logan | 32 min |
| May 26, 2:56 PM MDT | Special Weather Statement | LBF | Thomas | 34 min |
| May 26, 3:00 PM MDT | Special Weather Statement | LBF | McPherson | 30 min |
| May 26, 3:22 PM MDT | Special Weather Statement | LBF | McPherson | 38 min |
| May 26, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 42 min |
| May 26, 3:42 PM MDT | Special Weather Statement | LBF | Custer | 33 min |
| May 26, 4:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 4:00 PM MDT | Tornado Warning | LBF | Chase, Hayes | 60 min |
| May 26, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 31 min |
| May 26, 4:30 PM MDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 4:30 PM MDT | Tornado Warning | LBF | Hayes | 45 min |
| May 26, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 36 min |
| May 26, 4:42 PM MDT | Special Weather Statement | LBF | Lincoln | 33 min |
| May 26, 4:44 PM MDT | Special Weather Statement | LBF | Keith | 31 min |
| May 26, 4:55 PM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| May 26, 5:07 PM MDT | Tornado Warning | LBF | Hayes | 31 min |
| May 26, 5:10 PM MDT | Special Weather Statement | LBF | Blaine | 50 min |
| May 26, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| May 26, 5:26 PM MDT | Special Weather Statement | LBF | Lincoln | 34 min |
| May 26, 5:57 PM MDT | Special Weather Statement | LBF | McPherson | 33 min |
| May 26, 5:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.